Prothrombin complex concentrate and fatal thrombotic adverse events: A complication to keep in mind.
Drug Discov Ther
Thromboembolic events such as deep vein thrombosis and pulmonary embolism are well-known complications that can occur after prothrombin complex concentrate therapy. However, acute myocardial infarction is a very rare but potentially life-threatening complication that was exclusively described in patients with bleeding disorders who received chronic and recurrent concentrate infusions. We report the case of a 70 year-old male patient with cholangiocarcinoma who was admitted to our hospital with worsening fatigue and weakness. His stay was complicated by uncontrolled bleeding secondary to rivaroxaban use and advanced liver disease. By the end of the prothrombin complex concentrate infusion used to reverse his coagulopathy, patient developed ST-segment elevation myocardial infarction with cardiogenic shock and passed away. This is the first reported case of acute myocardial infarction that occurs in a patient without hemophilia and after the first prothrombin complex concentrate infusion.
104 - 107
Faculty; Northwell Researcher
School of Medicine; Northwell Health
General Internal Medicine